Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 7, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at Apr 19, 2004, 3:49 PM CDT for Armstrong County, Carson County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 19, 2004, 3:49 PM CDT (20:49 UTC)
- Expired
- Apr 19, 2004, 4:45 PM CDT
- In force
- 56 min
- Issued by
- NWS Amarillo, TX
- Area
- Counties, with a storm outline in the text
Counties Armstrong County, TX, Carson County, TX
The radar
The Amarillo radar (KAMA), 39 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 3:00 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.8 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2899 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- -42 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KAMA 192049 SVRAMA TXC011-065-192145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT MON APR 19 2004 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN CARSON COUNTY IN THE PANHANDLE OF TEXAS NORTHEASTERN ARMSTRONG COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 445 PM CDT * AT 349 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM 5 MILES EAST OF CLAUDE...MOVING NORTH AT 20 MPH. * SOME LOCATIONS AFFECTED BY THE STORM INCLUDE... PANHANDLE...CLAUDE...WHITE DEER AND GROOM LARGE HAIL...DAMAGING WINDS...AND TORRENTIAL RAINS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3505 10140 3504 10110 3544 10110 3545 10141 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:30 AM CDT, 12 hours 19 minutes earlier.
Area forecast discussion, Apr 19, 3:30 AM CDT, 12 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 330 AM CDT MON APR 19 2004 .DISCUSSION... SOMEWHAT COMPLICATED EVOLUTION OF SFC PAT EXPCD TDA. BNDRY MOVG SWD THRU FCST AREA ATTM IS FOLLOWED BY DRIER AIR VIA NLY SFC WNDS. BNDRY SLIPS TO SRN PERIPHERY BY 18Z...WITH ELY WNDS PULLING MSTR BACK INTO PNHDLS. BNDRY LIFTS NWD THRU ERN ZNS DURG AFTN AND EVE WHILE DRYLN REDVLPS OVR ERN NM. DUE TO EXPCD DYNAMICS THIS AFTN AND TNGT...INCLUDING DVLPMT OF LLJ...WE HAVE BOOSTED POPS AND QPF... SPLY IN ERN ZNS WHERE CNVGNC...INSTBY...AND UPR SUPPORT SHOULD BE STGST. CONCUR WITH SPC REGARDING SVR POTENTIAL IN ERN ZNS. HAVE REMOVED POPS FM TUE AFTN...AS DRIER AIR EXPCD TO MOV IN FM W. NO CHANGES ATTM TO LATER PDS. JRC && .PRELIMINARY POINT TEMPS/POPS... AMARILLO 75 50 77 46 / 20 30 10 0 BEAVER 72 52 75 48 / 30 40 20 0 BOISE CITY 71 46 73 42 / 20 10 10 0 BORGER 75 50 76 48 / 30 40 20 0 BOYS RANCH 76 50 76 45 / 20 20 10 0 CANYON 76 50 77 46 / 20 20 10 0 CLARENDON 76 54 79 50 / 30 30 20 0 DALHART 73 46 75 43 / 20 20 10 0 GUYMON 73 49 74 46 / 30 40 10 0 HEREFORD 78 49 77 45 / 20 20 10 0 LIPSCOMB 74 53 76 49 / 40 50 20 0 PAMPA 74 51 77 49 / 30 40 20 0 SHAMROCK 78 54 79 52 / 40 50 20 10 WELLINGTON 79 54 82 54 / 40 40 20 10 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/03
Hazardous weather outlook, Apr 19, 1:00 PM CDT, 2 hours 49 minutes before
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 100 PM CDT MON APR 19 2004 OKZ001>003-TXZ001>020-201100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 100 PM CDT MON APR 19 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES BEGINNING LATE THIS AFTERNOON THROUGH THIS EVENING AS AN UPPER LEVEL LOW PRESSURE SYSTEM APPROACHES FROM THE SOUTHWEST. THE PRIMARY SEVERE WEATHER THREATS WILL BE LARGE HAIL...DAMAGING WINDS...AND ISOLATED TORNADOES. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER GROUPS AND EMERGENCY MANAGEMENT OFFICIALS ACROSS ALL OF THE OKLAHOMA AND TEXAS PANHANDLES SHOULD REMAIN ALERT AND BE READY FOR POSSIBLE ACTIVATION AFTER 4 PM THIS AFTERNOON. ANDRADE
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 5:42 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 48 min |
| Apr 19, 6:16 PM CDT | Severe Thunderstorm Warning | AMA | Ochiltree | 59 min |
| Apr 19, 6:23 PM CDT | Severe Thunderstorm Warning | AMA | Hansford | 52 min |
| Apr 19, 6:29 PM CDT | Severe Thunderstorm Warning | AMA | Hutchinson | 46 min |
| Apr 19, 6:55 PM CDT | Severe Thunderstorm Warning | AMA | Carson | 35 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.